Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Presentations for subgroups of Artin groups

Authors: Warren Dicks and Ian J. Leary
Journal: Proc. Amer. Math. Soc. 127 (1999), 343-348
MSC (1991): Primary 20F36; Secondary 20E07, 20F32
MathSciNet review: 1605948
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, M. Bestvina and N. Brady have exhibited groups that are of type $FP$ but not finitely presented. We give explicit presentations for groups of the type considered by Bestvina-Brady. This leads to algebraic proofs of some of their results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20F36, 20E07, 20F32

Retrieve articles in all journals with MSC (1991): 20F36, 20E07, 20F32

Additional Information

Warren Dicks
Affiliation: Departament de Matemàtiques, Universitat Autònoma de Barcelona, E-08193 Bellaterra (Barcelona), Spain

Ian J. Leary
Affiliation: Faculty of Mathematical Studies, University of Southampton, Southampton, SO17 1BJ, United Kingdom

Keywords: Artin group, presentation
Received by editor(s): May 17, 1997
Additional Notes: W. Dicks acknowledges support from the DGICYT (Spain) through grant number PB93-0900
I. Leary acknowledges support from the Nuffield Foundation through grant number SCI/180/96/127, and from EPSRC grant number GR/L06928
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1999 American Mathematical Society